Alert archive / Minnesota / Areal Flood Warnings in 2019
Areal Flood Warning 13, NWS Grand Forks, ND
NWS Grand Forks, ND issued this areal flood warning at Apr 15, 2019, 2:27 PM CDT for 4 counties in Minnesota; Cass County, Traill County, North Dakota. It was in force for 3 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2019, 2:27 PM CDT (19:27 UTC)
- Expired
- Apr 18, 2019, 3:00 PM CDT
- In force
- 3 days
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, MN, Marshall County, MN, Norman County, MN, Polk County, MN, Cass County, ND, Traill County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 49 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this areal flood warning went out at Apr 15, 12:43 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Apr 15, 12:43 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1243 PM CDT Mon Apr 15 2019 .UPDATE... Issued at 1243 PM CDT Mon Apr 15 2019 Further adjustments made to reflect current shower coverage. Also adjusted fog mention tonight/Tue morning to be in line with latest guidance and position of surface high extending across northwest MN counties. Still not confident enough to increase beyond "patchy". UPDATE Issued at 1042 AM CDT Mon Apr 15 2019 Adjusted PoPs to account for coverage of activity with first shortwave trough exiting to our northeast, second mid level impulse entering to our southwest, and the main trough axis/frontal passage this afternoon/evening that may bring additional showers (or even a thunderstorm) to our north. Guidance continues to show ML CAPE in the 250-600 J/KG range across our north this afternoon/early evening along with TQ ahead of front in the 17-20 range. Added thunderstorm mention, as convective allowing guidance is picking up on this signal as far south as Highway 2 (any thunderstorms would be isolated and weak). UPDATE Issued at 647 AM CDT Mon Apr 15 2019 Rain and snow showers lifting north and now confined to northwest Minnesota north of Thief River Falls. Light snow accumulations on grassy surfaces are possible with a half inch or less expected. Isolated showers may move into the southern valley from a weak wave lifting into the area later this morning and then into west central MN. && .SHORT TERM...(Today through Tuesday) Issued at 332 AM CDT Mon Apr 15 2019 Impacts for the short term will be temps and light precip today. Short wave bringing rain and snow showers to the Devils Lake basin early this morning will continue to lift into the northern valley and NW MN with precip ending by mid morning. Grassy surface snow accumulations of up to an inch are possible mainly along and north of a Michigan, ND to Hallock, MN line. In the wake of the morning precip skies will become mostly sunny and temps across the Devils Lake basin will raise into the upper 50s to low 60s as winds become westerly. Where clouds persist and winds stay southerly mid to upper 40s are expected across the southern valley and into the lakes and trees of MN. Did also add a chance for afternoon rain shower as weak wave lifts out of SD. The question mark with respect to temps will be the northern valley as westerly wind push according to guidance stalls with south winds for much, if not all the day, persist from Grand Forks to Hallock and points south and east. Went with low 50s as a result. For Tuesday few clouds and a warmer blyr will bring 50s and 60s to the entire area with light winds. .LONG TERM...(Tuesday night through Sunday) Issued at 332 AM CDT Mon Apr 15 2019 Rain is expected to begin across the Dakotas Wednesday morning before spreading eastward through the day as broad synoptic lift associated with the main upper level wave overspreads the region. Rainfall chances and amounts increase southward from the international border towards the ND/SD/MN tri-state region. Recent deterministic guidance, and several GEFS members, are beginning to suggest relatively high QPF amounts (in the 0.5 to 1 inch range) are possible roughly south of the Highway 2 corridor. These higher QPF amounts are being driven by a strong 850-700mb frontogenesis signal and may be augmented across the area by weak mid-level instability. Given the synoptic pattern this scenario is possible, but the placement of the higher QPF amounts will largely be dependent on the track of the low. A bit of snow can't be ruled out as the system slowly exits the region from west to east on Wednesday night/Thursday morning. This snow is mainly being driven by diurnal temp variation and should not lead to any impactful accumulation amounts. Temperatures rebounding into the 50s on Thursday will help melt any snow that may briefly accumulate. Look for an increase in atmospheric temperature toward the lower 60s to end the week and begin the weekend. A upper shortwave should propagate far enough north to bring only patchy pcpn to the region Fri night into Sat, as a surface trough swings through this flow. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1243 PM CDT Mon Apr 15 2019 VFR conditions expected through this evening, though fog and status may develop after 6Z across the region (best chance based on guidance in northwest MN). Tough to anticipate as it will depend on radiational conditions (may be very patchy). Areas of light (occasionally moderate) showers are moving across southeast ND and parts of northwest MN currently and this should expect the region later this afternoon. Moderate areas of rain showers associated with IFR vis, but this should remain short in duration. A second area of scattered showers (maybe an isolated thunderstorm) is expected to develop across northeast ND and far northwest MN as a warm front pushes east late this afternoon and early this evening. Confidence in TS was too low to include in TAFs. Winds are beginning to shift to the southwest as this front approaches, with gusts 20-25kt. Winds should begin to decrease after sunset. && .HYDROLOGY... Issued at 848 AM CDT Mon Apr 15 2019 North Dakota Tributaries: The Sheyenne River at Kindred and the Maple River at both Enderlin and Mapleton are expected to rise to a secondary crest later this week as snow melt will combine with expected rainfall. River levels will continue falling at West Fargo and Harwood along the Sheyenne River. Rainfall forecast will be monitored closely in the coming days as there is the potential for heavier rainfall for the southern portions of the Red River Valley towards mid week. Northwestern Minnesota Tributaries: The latest forecast for northwestern Minnesota Tributaries has the South Fork Buffalo River at Sabin rising once more to a secondary crest this week. This is mainly in response to the melting of snow from last weeks winter storm. Additionally, we will see rises along the Buffalo at both Hawley and Dilworth as well as the Red Lake River at Crookston. The Wild Rice, Sandhill, and Marsh Rivers are all on track to continue falling through the week. It is worth noting that another weather system will be bringing precipitation chance back to the region, thus there is a possibility for additional rises or a slowdown in the fall of river levels. Red River and Wild Rice at Abercrombie: The Red River is expected to continue slowly falling this week at Halstad. All other Red River locations will see rises in response to the snow melt from last weeks winter storm. Secondary crests are expected from Wahpeton to Fargo, then in East Grand Forks. Oslo will see a very slow fall through the week with river levels only falling about half a foot over the next 7 days. Further north, crests have not yet been reached and river levels will continue to rise through weeks end. Additional water contribution from expected rainfall this week could cause additional rises across the area, especially for the southern Red River Valley. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. Areal and river point flood warnings continue across portions of the region. Refer to the latest flood warnings and statements for detailed information on specific locations. && UPDATE...DJR SHORT TERM...JK LONG TERM...WJB AVIATION...DJR HYDROLOGY...Lynch
Hazardous weather outlook, Apr 15, 6:09 AM CDT, 8 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 609 AM CDT Mon Apr 15 2019 MNZ001>005-007-008-013>015-022-027-029-NDZ008-016-026>030-039-049- 052-053-161115- West Polk-Norman-Clay-Kittson-Roseau-West Marshall-East Marshall- Pennington-Red Lake-East Polk-Mahnomen-West Becker-Wilkin-Pembina- Eastern Walsh County-Nelson-Grand Forks-Griggs-Steele-Traill-Cass- Ransom-Sargent-Richland- 609 AM CDT Mon Apr 15 2019 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Widespread spring snow melt areal and riverine flooding continues along the Red River and its tributaries. Refer to the latest flood warnings and statements for detailed information on specific locations. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Widespread spring snow melt areal and riverine flooding continues along the Red River and its tributaries. Refer to the latest flood warnings and statements for detailed information on specific locations. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. MNZ006-009-016-017-023-024-028-030>032-040-NDZ006-007-014-015-024- 038-054-161115- Lake Of The Woods-North Beltrami-North Clearwater-South Beltrami- South Clearwater-Hubbard-East Becker-West Otter Tail- East Otter Tail-Wadena-Grant-Towner-Cavalier-Benson-Ramsey-Eddy- Barnes-Western Walsh County- 609 AM CDT Mon Apr 15 2019 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 2:36 PM CDT | Areal Flood Advisory | FGF | Kittson, Marshall | 3 days |
Nearby
Areal Flood Warnings in Minnesota, 2019Areal Flood Warnings in North Dakota, 2019Every areal flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.